MAUDE Adverse Event Report: CAREFUSION MAXZERO EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXZERO EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MZ9325
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Premature infant.
 
Event or Problem Description
It was reported that during an infusion in the specialty care nursery; a new trifuse was set up at 2200 and a leak was identified in the isolette at 0445.The rn flushed the trifuse with normal saline syringe to find a hole in the lipid filter while administering a tpn/lipids 20% infusion with vtbi of 8ml for a duration of 6hr.The trifuse was attached to a premature infant, birth weight (b)(6), with 32 completed weeks of gestation.This was discovered after noticing the bed under the infant was wet.The infant was not receiving lipids as intended, therefore; the trifuse was removed and a new trifuse placed.There was no patient impact.
 
Event or Problem Description
It was reported that during an infusion in the specialty care nursery; a new trifuse was set up at 2200 and a leak was identified in the isolette at 0445.The nurse flushed the trifuse with a normal saline syringe to find a hole in the lipid filter while administering a tpn/lipids 20% infusion with vtbi of 8ml for a duration of 6hr.The trifuse was attached to a premature infant, birth weight 12500-1499 grams, with 32 completed weeks of gestation.This was discovered after noticing the bed under the infant was wet.The infant was not receiving lipids as intended, therefore; the trifuse was removed and a new trifuse placed.Although it was noted that there was a delay in treatment, it was also confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
The customer's report that the tubing leaked at the filter was confirmed.The set was inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection of the set's 0.2 micron ped filter's air vent membrane was wetted/compromised and functional testing observed a leak (termed ¿weeping out¿) from the same area.No other obvious issues or damages were observed.The root cause of the leak was unable to be identified.

Brand Name
MAXZERO EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9613352
Report Number9616066-2020-00219
Device Sequence Number19437227
Product Code FPA
UDI-Device Identifier10885403427244
UDI-Public10885403427244
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9325
Device Catalogue NumberMZ9325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML BD SYRINGE, THERAPY DATE: (B)(6) 2020.
Patient Age21 DA
Patient Weight1